| Model Number |
N/A |
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
02/17/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of rebs1033 showed two other similar product complaint(s) from this lot number.Device has not yet been returned for evaluation.
Event or Problem Description
It was reported that the picc was leaking from one of the access ports.A new device was placed.No patient injury reported, only a delay in care.
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed; however the cause is unknown and an internal investigation (3006260740-12-21-2017-001-r (z#-tbd) is currently ongoing to determine the root cause.One 4 fr dual lumen powerpicc provena was returned for evaluation.An initial visual observation showed use residue throughout the sample.A small split was observed in the extension tubing of the purple lumen just within the distal end of the luer connector.Both lumens of the sample were flushed with a 12 ml syringe of water.A leak was observed emanating from the split in the purple lumen.No leaks were found in the red lumen when it was flushed and pressurized and both the red and purple lumens were found to be patent to infusion and aspiration.A microscopic observation revealed the fracture surface of the split in the extension tubing of the purple lumen was rough and exhibited cracks/fissures and beach marks, which are indicative of material fatigue.The tubing material of the both the purple and red lumens were observed to be attached to the luer connector at irregular points along the tubing¿s circumference, and cracking appeared to have initiated at one or more of these points in both lumens.A lot history review (lhr) of rebu0765 showed no other similar product complaint(s) from this lot number.
Event or Problem Description